Alert archive / Massachusetts / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Feb 27, 2014, 4:06 AM EST for 5 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Feb 27, 2014, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 4:06 AM EST (09:06 UTC)
- In effect from
- Feb 27, 2014, 10:00 PM EST
- Expired
- Feb 28, 2014, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS41 KBOX 270906 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EST THU FEB 27 2014 ...BITTER COLD BY LATE WINTER STANDARDS EXPECTED TONIGHT... MAZ002>004-008-009-271715- /O.NEW.KBOX.WC.Y.0008.140228T0300Z-140228T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 406 AM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY. * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...THROUGH EASTERN FRANKLIN COUNTY INTO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 BELOW. * TIMING...LATE THIS EVENING INTO FRIDAY MORNING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...ZERO TO 13 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
207 WWUS41 KBOX 271541 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1041 AM EST THU FEB 27 2014 ...BITTER COLD BY LATE WINTER STANDARDS EXPECTED TONIGHT... MAZ002>004-008-009-272345- /O.CON.KBOX.WC.Y.0008.140228T0300Z-140228T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 1041 AM EST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...THROUGH EASTERN FRANKLIN COUNTY INTO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 18 BELOW. * TIMING...LATE THIS EVENING INTO FRIDAY MORNING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...ZERO TO 13 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
001 WWUS41 KBOX 272039 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EST THU FEB 27 2014 ...BITTER COLD BY LATE WINTER STANDARDS EXPECTED TONIGHT... CTZ002>004-MAZ005-010>012-026-RIZ001-280445- /O.EXA.KBOX.WC.Y.0008.140228T0300Z-140228T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...FOSTER... SMITHFIELD 339 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY. * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...GREATER SPRINGFIELD...NORTHERN CONNECTICUT...NORTHWEST PROVIDENCE COUNTY RHODE ISLAND...SOUTHERN WORCESTER COUNTY...WESTERN MIDDLESEX COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...FROM 10 PM TONIGHT THROUGH 9 AM FRIDAY. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...ZERO TO 11 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ MAZ002>004-008-009-280445- /O.CON.KBOX.WC.Y.0008.140228T0300Z-140228T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 339 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...THROUGH EASTERN FRANKLIN COUNTY INTO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TIMING...LATE THIS EVENING INTO FRIDAY MORNING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...5 BELOW TO 8 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
224 WWUS41 KBOX 280336 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1036 PM EST THU FEB 27 2014 ...BITTER COLD BY LATE WINTER STANDARDS EXPECTED TONIGHT... CTZ002>004-MAZ002>005-008>012-026-RIZ001-281145- /O.CON.KBOX.WC.Y.0008.000000T0000Z-140228T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...FOSTER...SMITHFIELD 1036 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...GREATER SPRINGFIELD...NORTHERN CONNECTICUT...NORTHWEST PROVIDENCE COUNTY RHODE ISLAND...SOUTHERN WORCESTER COUNTY...WESTERN MIDDLESEX COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...FROM 10 PM TONIGHT THROUGH 9 AM FRIDAY. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...ZERO TO 11 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
764 WWUS41 KBOX 280907 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 AM EST FRI FEB 28 2014 CTZ002>004-MAZ002>005-008>012-026-RIZ001-281400- /O.CON.KBOX.WC.Y.0008.000000T0000Z-140228T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...FOSTER...SMITHFIELD 407 AM EST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...GREATER SPRINGFIELD...NORTHERN CONNECTICUT...NORTHWEST PROVIDENCE COUNTY RHODE ISLAND...SOUTHERN WORCESTER COUNTY...WESTERN MIDDLESEX COUNTY. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...UNTIL 9 AM TODAY. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...2 BELOW TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 4:03 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 27, 4:03 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EST THU FEB 27 2014
.SYNOPSIS...
AN ARCTIC FRONT WILL BRING A CHANCE OF SNOW SHOWERS AND SQUALLS
THURSDAY AFTERNOON FOLLOWED BY BITTER COLD THURSDAY NIGHT INTO
FRIDAY WITH WIND CHILLS DROPPING WELL BELOW ZERO. LIGHT SNOW IS
AGAIN POSSIBLE SATURDAY INTO SUNDAY...FOLLOWED BY A SIGNIFICANT
WINTER STORM CENTERED AROUND MONDAY. UNSEASONABLY COLD AND DRY
CONDITIONS CONTINUE THROUGH THE END OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LEVEL CLOUDS STARTING TO MOVE OVER PORTIONS OF WESTERN
MA...SOUTHERN NH AND NORTHERN CT. TEMPERATURES HAVE SUSPENDED
THEIR FREEFALL AT LOCATIONS BENEATH THESE CLOUDS...AT LEAST FOR
NOW. WILL STILL NEED TO WATCH TEMPERATURES THIS MORNING FOR
FURTHER TWEAKS.
AS FOR THE REST OF TODAY...AM RATHER CONFLICTED OVER THIS
FORECAST. ON ONE HAND...THERE ARE MANY FACTORS WHICH WOULD ARGUE
FOR AT LEAST SCATTERED SNOW SHOWERS...WITH SNOW SQUALLS NOT OUT OF
THE QUESTION. THERE IS PLENTY OF SYNOPTIC LIFT ALONG AND AHEAD OF
AN ARCTIC FRONT WHICH SHOULD CROSS OUR REGION LATER TODAY. THE KEY
MISSING INGREDIENT IS LOW LEVEL MOISTURE.
OBSERVED DEW POINT DEPRESSIONS ARE BETWEEN 10-20 DEGREES
FAHRENHEIT. OF THE 27/00Z GUIDANCE...ONLY THE GFS IS BULLISH
ENOUGH TO MOISTEN THE LOW LEVELS WHERE SIGNIFICANT ACCUMULATING
SNOW BECOMES A REAL POSSIBILITY. GIVEN THE AMOUNT OF LOW LEVEL DRY
AIR...KEPT ONLY SCATTERED SNOW SHOWERS TODAY. STILL EXPECTING
GENERALLY LESS THAN 1 INCH OF SNOW...WHERE IT SNOWS AT ALL. SHOULD
STRONGER SQUALLS DEVELOP...UP TO 2 INCHES OF SNOW WOULD BE
POSSIBLE AT THOSE LOCATIONS.
AN ARCTIC FRONT SHOULD RACE ACROSS SOUTHERN NEW ENGLAND BY LATE
THIS AFTERNOON. THIS WILL MEAN GUSTY SOUTHWEST TO WEST WINDS.
TEMPERATURES SHOULD BE SLIGHTLY LOWER TODAY THAN YESTERDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...A FEW LINGERING FLURRIES OR SNOW SHOWERS POSSIBLE
EARLY...THEN CLEARING SKIES. ARCTIC FRONT CONTINUES TO MOVE
OFFSHORE AS STRONG COLD AIR ADVECTION DEVELOPS. GUSTY WEST WINDS
CONTINUE THROUGH THIS EVENING...THEN DIMINISH. TEMPERATURES WILL
NOT QUITE PLUMMET DUE TO THE STRONGER WINDS. WILL NEED A WIND
ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL MA...MAINLY ACROSS
THE HIGHER TERRAIN. WIND CHILLS WILL BE FAIRLY LOW ACROSS PORTIONS
OF SOUTHERN NH AS WELL...JUST NOT LOW ENOUGH TO MEET THE CRITERIA
FOR AN ADVISORY. VERY IMPRESSIVE FOR THIS LATE IN THE WINTER
SEASON.
FRIDAY...SLIGHT COLD AIR ADVECTION CONTINUES FRIDAY...BUT WILL BE
COMPETING WITH AN INCREASING SUN ANGLE. IT LOOKS LIKE A TOSS-UP...
SO STAYED FAIRLY CLOSE TO THE MOS GUIDANCE. DRY WITH PLENTY OF
SUNSHINE. GUSTY WINDS REDEVELOP FROM MID MORNING INTO MID
AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
*/ HIGHLIGHTS...
- UNSEASONABLY COLD TEMPERATURES PREVAIL THROUGHOUT THE FORECAST
- LIGHT SNOW SHOWERS SATURDAY INTO SUNDAY
- A SIGNIFICANT WINTER STORM LIKELY AROUND MONDAY
- COLD ARCTIC AIR RETURNS FOR THE REMAINDER OF THE WEEK
*/ OVERVIEW AND MODEL PREFERENCE...
UNSEASONABLY COLD CONDITIONS AND AN ACTIVE WEATHER PATTERN THROUGH
THE CONFLUENT FLOW ALONG THE BASE OF THE POLAR LOW ACROSS EASTERN
CANADA PREVAILS OVER THE NORTHEASTERN CONUS THROUGH /PERHAPS/ MID-
MARCH. IT DOES NOT APPEAR CONDITIONS WILL WARM ANYTIME SOON.
27.0Z GUIDANCE EXHIBITS TIGHTER CLUSTERING TOWARDS ENSEMBLE MEANS
FOR THE ANTICIPATED WINTER STORM CENTERED AROUND MONDAY. SENSIBLE
WEATHER DETAILS REMAIN HIGHLY UNCERTAIN ROUGHLY 5-DAYS OUT IN THE
FORECAST...NEVERTHELESS TOOK A CONSENSUS BLEND AND HAVE OUTLINED
CONFIDENCE /IN BROAD TERMS/ THROUGHOUT THE DISCUSSION BELOW.
*/ DAY-TO-DAY DETAILS...
FRIDAY NIGHT INTO SUNDAY...
UNSEASONABLY COLD CONDITIONS CONTINUE. MAIN FORECAST CONCERN IS A
CHANCE OF LIGHT SNOW SHOWERS SATURDAY INTO SUNDAY ALONG A COLD FRONT.
MODERATE CONFIDENCE FORECAST. CLIPPER-LOW AIRMASS WITH CONTINENTAL-
POLAR CHARACTERISTICS. BEST DYNAMICS/LIFT WELL NORTH...PARENT WITH
THE LOW. AS THE FRONT SAGS SOUTH...IT BEGINS TO LATCH INTO SOUTHERN-
STREAM SUB-TROPICAL FLOW. YET LIFT IS LIMITED BY PARALLEL-FLOW ALONG
THE FRONT /LESSER CONVERGENCE/. LOW-LEVEL F-GEN WILL LIKELY BE THE
MAIN FORCING MECHANISM TO YIELD LIGHT SNOW-SHOWER ACTIVITY /PERHAPS
SUPPRESSED ENTIRELY BY THE NEIGHBORING INFLUENCE OF HIGH PRESSURE/.
CHANCE POPS WARRANTED. VERY LIGHT SNOW ACCUMS. DO NOT ANTICIPATE
MUCH IN THE WAY OF IMPACTS.
OTHERWISE...PERHAPS MILD FOR SATURDAY WITH HIGHS AROUND THE LOW- TO
MID-30S AS H85 TEMPS AVERAGE AROUND -5C. MOSTLY CLEAR CONDITIONS
EXPECTED...AND WITH HIGH FEBRUARY SUN-ANGLE IT WILL LIKELY FEEL
SLIGHTLY WARMER. BREEZY SOUTHWEST FLOW AHEAD OF THE FRONT INTO
MIDDAY SUNDAY WHEN ITS PASSAGE IS ANTICIPATED.
SUNDAY NIGHT INTO MONDAY NIGHT...
NORTHERN AND SOUTHERN STREAM IMPULSES CONVERGE /PERHAPS PHASING/ AND
STRETCH THROUGH THE CONFLUENT AND PROGRESSIVE NEAR-ZONAL FLOW ALONG
THE SOUTHERN-PERIPHERY OF THE HUDSON BAY POLAR VORTEX. AN ELONGATED
AREA OF SURFACE LOW PRESSURE IS INVOKED ALONG THE COLD FRONT NOW
STALLED SOUTH OF THE NEW ENGLAND COASTLINE IN REGIONS OF BETTER
BAROCLINICITY RESULTING IN THE LIKELY SETUP OF A SIGNIFICANT WINTER
STORM.
AN OVER-RUNNING EVENT WITH A FRONT-END THUMP CENTERED AROUND MONDAY.
CONSIDERING THE TIGHTER CLUSTERING AND SIMILAR STRENGTH OF 27.0Z
GUIDANCE...INCREASING CONFIDENCE OF STRONG E/NE WINDS OFF THE COLDER
WATERS OF THE GULF OF MAINE COMBINED WITH AGEOSTROPHIC/ISALLOBARIC
UNDERCUTTING DRAINAGE FLOW SOUTHWARD WILL YIELD A VERY TIGHT NORTH-
TO-SOUTH GRADIENT OF SNOW-WINTRY MIX-RAIN. NORTH OF THIS GRADIENT
THE COMBINATION OF ISENTROPIC ASCENT AND H8-6 CONVERGENCE/F-GEN
FORCING OF THE WCB BENEATH STRONG REGIONS OF DIVERGENCE /RRQ OF THE
UPPER-LEVEL JET/ WILL YIELD DEEP-LAYER ASCENT THRU BETTER DENDRITIC
SNOW-GROWTH REGIONS GENERATING ROUGHLY WEST-TO-EAST MESOSCALE SNOW-
BANDING WITH 1-2 INCH PER HOUR SNOWFALL RATES POSSIBLE. WILL HAVE
TO ALSO MONITOR FOR THE POTENTIAL DEVELOPMENT OF A COASTAL FRONT
AS WELL AS THE LONG-FETCH OF THE EASTERLY JET...WHETHER WE WILL
SEE LOCALIZED CONVERGENCE /PERHAPS AGAINST THE HIGHER TERRAIN AS
WELL/.
SOME COASTAL CONCERNS AS TIDES WILL BE NOTABLY HIGH DURING THE TIME
OF STORM PASSAGE. NOON-TIME HIGH TIDE FOR BOSTON ON MONDAY IS AT 11
FEET. THE COMBINATION OF PERHAPS STRONG E/NE FLOW WITH HIGH TIDE
COULD RESULT IN MINOR COASTAL CONCERNS...ALBEIT THE SHORT RESIDENCE
TIME MAY MEAN LITTLE IF ANY IMPACT AT ALL. LOW TIDE MONDAY EVENING
AS THE LOW LIFTS AND DEEPENS ACROSS THE GULF OF MAINE.
STILL CAUTIOUS AS THE ABOVE DISCUSSION IS BROADLY SPEAKING WITH
REGARDS TO TRENDS BASED ON THE TIGHT CLUSTERING OF DETERMINISTIC
SOLUTIONS AS NOTED ABOVE. STILL CONTINUED UNCERTAINTY IN SPECIFIC
SENSIBLE WEATHER DETAILS. THERE IS NOT ENOUGH CONFIDENCE TO STATE
SPECIFICALLY WHERE OR WHEN IMPACTS WILL BE FELT. VARIANCE IN
ENSEMBLE MEMBERS WITH DETERMINISTIC SOLUTIONS LENDS TO SIGNIFICANT
SPATIAL AND TEMPORAL DIFFERENCES. NOTHING IS CERTAIN. SLIGHT WOBBLES
IN BOTH LOW AND FRONTAL POSITIONS IN PROXIMITY TO THE SOUTH-COAST OF
NEW ENGLAND CONTINUE TO EXIST. THERE ARE ALSO PERHAPS ISSUES BETWEEN
THE INTERACTION/PHASING OF NORTHERN- AND SOUTHERN-STREAM IMPULSES.
AS A FINAL NOTE...CIPS ANALOG GUIDANCE BASED ON THE 27.0Z GFS HAS
THE MEAN SNOWFALL BASED ON THE TOP ANALOGS ALONG THE SOUTHERN-TIER
OF NEW ENGLAND STRETCHING BACK INTO PA WITH A GREATER THAN 40
PERCENT CONFIDENCE-LEVEL OF SEEING 6 OR MORE INCHES. THIS ADDS TO
THE OVERALL FORECAST-CONFIDENCE OF A SIGNIFICANT WINTER-STORM
IMPACT.
TUESDAY AND BEYOND...
192- AND 264-HR CIPS ANALOG GUIDANCE ALONG WITH THE 8-DAY CANADIAN
COMPOSITE CONTINUE TO EXHIBIT BELOW-NORMAL CONDITIONS AS A STRONG
NEGATIVE HEIGHT ANOMALY PERSISTS OVER THE HUDSON BAY REGION. BETTER
AGREEMENT IN A STRONG ARCTIC HIGH PRESSURE BUILDING SOUTH INTO NEW
ENGLAND WITH SOME VERY COLD AIR INTO THE END OF THE WEEK.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...
HIGH CONFIDENCE VFR THROUGH 12Z.
TODAY...MODERATE CONFIDENCE. PERIODIC SNOW SHOWERS /SOME SQUALLS
POSSIBLE/ WILL BUILD LATE THIS MORNING AND AFTERNOON. OUTSIDE OF
THESE SNOW SHOWERS...VFR IS EXPECTED. BUT IN ANY SNOWS/SQUALLS
THAT DEVELOP...PERIODS OF IFR/MVFR ARE POSSIBLE WITH LIGHT SNOW
ACCUMULATIONS ON RUNWAYS. ANY SNOW SHOWERS LEFT OVER LAND WILL
DISSIPATE AFTER SUNSET...BUT COULD LINGER A COUPLE OF HOURS
LONGER OVER THE COASTAL WATERS. WINDS WILL START OUT OF THE
SW...THEN SWING TO NW DURING THIS EVENING WITH GUSTS INCREASING UP
TO 20-30 KT.
TONIGHT...VFR WITH CLEARING SKIES. NW WIND GUSTS TO 30 KT IN
STRONG COLD AIR ADVECTION. HIGH CONFIDENCE.
FRIDAY...HIGH CONFIDENCE VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY NIGHT...
FRIDAY NIGHT INTO SUNDAY...HIGH CONFIDENCE.
MOSTLY VFR. SOME -SHSN POSSIBLE AHEAD OF A COLD FRONT WHICH WILL
SLIDE THRU THE TERMINALS SUNDAY. BLUSTERY SW WINDS ALONG AND AHEAD
POSSIBLE.
SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE.
CONDITIONS DETERIORATING WITH ONSET OF WINTER STORM. IFR-VLIFR
LIKELY. BLUSTERY E/NE POSSIBLE BACKING W/NW WITH STORM DEPARTURE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH FRIDAY...HIGH CONFIDENCE.
GALE WARNINGS POSTED FOR ALL SOUTHERN NEW ENGLAND COASTAL WATERS
EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY. SMALL CRAFT ADVISORIES
POSTED FOR THOSE WATERS. A FREEZING SPRAY ADVISORY CONTINUES.
W/SW WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN ARCTIC FRONT.
THIS FRONT WILL MOVE EAST OF ALL OF THE WATERS BY LATE THIS
EVENING. GALES ARE LIKELY AS THE COLDER AIRMASS MOVES OVER THE
WATERS. GALE FORCE WINDS GRADUALLY DIMINISH FROM WEST TO EAST
LATE TONIGHT INTO FRIDAY. WILL HAVE TO REPLACE THE GALE WARNINGS
WITH SMALL CRAFT ADVISORIES WHEN THE TIME COMES LATE TONIGHT INTO
FRIDAY.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY NIGHT...
FRIDAY NIGHT INTO SUNDAY...MODERATE CONFIDENCE.
HIGH PRES MOVES OUT AS A COLD FRONT SLIDES SOUTH AND STALLS ACROSS
THE SOUTHERN WATERS SUNDAY. CHANCE OF LIGHT SNOW SHOWERS. PERHAPS
SOME BLUSTERY SW WINDS AHEAD OF THE FRONT...COULD SEE WAVES KICK UP
IN EXCESS OF 5 FEET ON THE OUTER WATERS.
SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE.
WINTER STORM. WILL SEE INCREASING E/NE WINDS WITH THE APPROACH OF
THE STORM BACKING W/NW WITH DEPARTURE. SEAS POTENTIALLY BUILDING 10-
12 FEET ON THE OUTER WATERS. IMPACTS DUE TO A MIX OF PRECIPITATION
TYPES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY
FOR MAZ002>004-008-009.
NH...NONE.
RI...NONE.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
FRIDAY FOR ANZ231>235-237-250-251-254>256.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
ANZ231>235-237.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EST
FRIDAY FOR ANZ230.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 AM EST FRIDAY FOR
ANZ236.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
ANZ250-254.
GALE WARNING FROM 8 PM THIS EVENING TO 4 AM EST FRIDAY FOR
ANZ251.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY FOR
ANZ255-256.
&&
SYNOPSIS...BELK/SIPPRELL
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...BELK/SIPPRELL
MARINE...BELK/SIPPRELLHazardous weather outlook, Feb 26, 4:03 PM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EST WED FEB 26 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-272115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 PM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW-SQUALLS WILL BE POSSIBLE AT TIMES TOMORROW...WHICH COULD YIELD RAPID REDUCTIONS IN VISIBILITY AND ACCUMULATING SNOWFALL. THERE IS A MODERATE TO HIGH PROBABILITY THAT A WIND CHILL ADVISORY WILL BE NEEDED LATE THURSDAY NIGHT/EARLY FRIDAY MORNING FOR THE INTERIOR HIGHER TERRAIN. THIS WOULD BE FOR WIND CHILL VALUES NEAR 15 BELOW ZERO. THERE IS A MODERATE PROBABILITY OF A WINTER STORM CENTERED AROUND MONDAY WHICH WILL BRING SIGNIFICANT ACCUMULATING SNOWS WITH THE POSSIBILITY OF WINTER WEATHER HEADLINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-272115- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EST WED FEB 26 2014 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-272115- BOSTON HARBOR-NARRAGANSETT BAY- 403 PM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:16 AM EST | Gale Warning | BOX | 29 hr | |
| Feb 27, 1:16 AM EST | Small Craft Advisory | BOX | 38 hr | |
| Feb 27, 6:08 PM EST | Special Weather Statement | BOX | Franklin, Hampden, Hampshire, Worcester | 52 min |
Nearby
Wind Chill Advisories in Massachusetts, 2014Wind Chill Advisories in Connecticut, 2014Wind Chill Advisories in Rhode Island, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.